Drought, North Walton
- When
- December 1, 12:00 AM EST to December 31, 11:59 PM EST
- Where
- North Walton forecast zone
- Reported by
- Official NWS Observations
Severe drought conditions (D2) persisted through all of December and into January across portions of northern Florida and the big bend.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) persisted through all of December and into January across portions of northern Florida and the big bend.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 30, 9:40 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 PM EST TUE NOV 30 2010
.UPDATE...SHARP COLD FRONT IS MAKING RAPID PROGRESS THROUGH THE
EASTERN HALF OF THE FORECAST AREA THIS EVENING. A QUICK 15 DEGREE
DROP IN TEMPERATURES IS FOLLOWING THE FRONT WITH A LARGE AREA OF
LIGHT RAIN AS WELL. FRONT SHOULD EXIT THE EASTERN CWA BY MIDNIGHT
WITH RAIN LINGERING INTO THE EARLY MORNING HOURS. WINDS DROP OFF
QUICKLY FOLLOWING THE STRONG BURST ASSOCIATED WITH THE FRONT. MADE
SOME MINOR CHANGES TO THE WEATHER GRIDS TO REMOVE THUNDER AND TO
INCLUDE CURRENT CONDITIONS IN THE TEMP AND WIND GRIDS.
&&
.AVIATION...ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS COME TO AN
END ACROSS THE TERMINALS THIS EVENING...A LINE OF MODERATE TO HEAVY
SHOWERS WITH GUSTY SW WINDS OUT AHEAD OF THE STRONG COLD FRONT IS
MOVING EASTWARD ACROSS THE REGION...AND HAS ALREADY PASSED THROUGH
THE DHN AND ECP TERMINALS. ADDITIONALLY...A LARGE AREA OF LIGHT TO
MODERATE RAIN WITH GUSTY NW WINDS IS CONTINUING TO FALL BEHIND THE
FRONT. THIS RAIN SHOULD GRADUALLY COME TO AN END FROM NW TO SE
ACROSS THE TERMINALS OVERNIGHT...BUT LINGERING LOW CLOUDINESS BEHIND
THE RAIN MAY KEEP THE TERMINALS AT MVFR CONDITIONS FOR A FEW HOURS
AFTER SUNRISE...BEFORE WIDESPREAD CLEARING TAKES PLACE AND HOLDS THE
TAF SITES AT VFR LEVELS THROUGH THE REMAINDER OF THE DAY ON
WEDNESDAY.
&&
.MARINE...STRONG NORTHWEST WINDS WILL FOLLOW THE FRONT OVERNIGHT.
A BURST TO AROUND 30 KNOTS WILL FOLLOW THE FRONT...WITH WINDS
QUICKLY DROPPING TO THE 20 TO 25 KNOT RANGE. ADVISORY CONDITIONS
WILL CONTINUE THROUGH THE FIRST HALF OF WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 47 57 29 59 31 / 90 0 0 0 0
PANAMA CITY 42 59 36 60 39 / 80 0 0 0 0
DOTHAN 37 56 30 59 35 / 80 0 0 0 0
ALBANY 41 55 29 58 33 / 90 0 0 0 0
VALDOSTA 47 59 29 58 31 / 70 10 0 0 0
CROSS CITY 51 62 29 60 32 / 60 10 0 0 0
APALACHICOLA 44 59 33 60 36 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM EST WEDNESDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
CAMP/GOULDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1037 PM EST TUE NOV 30 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-011100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1037 PM EST TUE NOV 30 2010 /937 PM CST TUE NOV 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A STRONG COLD FRONT WILL EXIT THE REGION OVERNIGHT WITH RAIN COMING TO AN END BY SUNRISE. GUSTY WINDS TO 30 MPH WILL ACCOMPANY THE FRONT. SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT SINCE WINDS OF 20 TO 25 MPH AND SEAS AS HIGH AS 8 FEET ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE RAIN WILL END QUICKLY FROM WEST TO EAST EARLY WEDNESDAY MORNING...FOLLOWED BY FAIR AND SEASONABLY COLD WEATHER. WINDY CONDITIONS AND ROUGH SEAS WILL BE HAZARDOUS TO BOATERS ON WEDNESDAY. AS A COLD HIGH PRESSURE SYSTEM SETTLES OVER THE AREA THURSDAY MORNING...FREEZING TEMPERATURES WILL BE POSSIBLE IN THE NORMALLY COLDEST INLAND LOCATIONS AWAY FROM THE CITIES. IN FACT...A LIGHT FREEZE OR FROST WILL BE POSSIBLE FRIDAY AND SATURDAY MORNINGS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/CAMP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG COOLIDGE 31.01N 83.87W
11/30/2010 THOMAS GA EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN NEAR COOLIDGE.
&&
CAMPThe national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 275296, 275297, 275298, 275299, 275300, 275301, 275302.